Alert archive / Nevada / Flash Flood Warnings in 2007
Flash Flood Warning 7, NWS Reno, NV
NWS Reno, NV issued this flash flood warning at Jul 11, 2007, 5:37 PM PDT for Mineral County, Nevada. It was in force for 83 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 11, 2007, 5:37 PM PDT (00:37 UTC)
- Expired
- Jul 11, 2007, 7:00 PM PDT
- In force
- 83 min
- Issued by
- NWS Reno, NV
- Area
- Whole counties
County Mineral County, NV
The radar
The Reno radar (KRGX), 162 km from the middle of the area, began a volume at 00:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Reno, NV (KREV), launched 00:00Z, 0.6 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 27 J/kg
- Mixed-layer CIN
- -135 J/kg
- Mixed-layer LCL
- 3123 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- -11 m²/s²
- 0-3 km storm-relative helicity
- 80 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS55 KREV 120039 FFWREV NVC021-120200- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE RENO NV 537 PM PDT WED JUL 11 2007 THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A * FLASH FLOOD WARNING FOR... SOUTHWESTERN MINERAL COUNTY IN WESTERN NEVADA... ALONG HIGHWAY 359 NEAR THE CALIFORNIA STATE LINE... * UNTIL 700 PM PDT * AT 530 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED FLASH FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA. STORM IS DIRECTLY OVER HIGHWAY 359 BETWEEN HAWTHORNE AND THE CALIFORNIA STATE LINE. * THE STORM PRODUCING FLASH FLOODING WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE INDICATED COUNTY. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. MOVE TO HIGHER GROUND. TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN RENO. LAT...LON 3820 11884 3809 11869 3820 11852 3832 11869 $$ HOON
1 follow-up statement
000 WGUS75 KREV 120119 FFSREV FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE RENO NV 619 PM PDT WED JUL 11 2007 NVC021-120200- MINERAL NV- 619 PM PDT WED JUL 11 2007 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 700 PM PDT FOR SOUTHWESTERN MINERAL COUNTY... AT 615 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A THUNDERSTORM PRODUCING FLASH FLOODING OVER HIGHWAY 359 BETWEEN THE CALIFORNIA STATE LINE AND ANCHORITE PASS. NATIONAL WEATHER SERVICE RADAR ESTIMATES MORE THAN 2 INCHES OF RAIN HAS FELL WITH THIS STORM IN THE LAST 90 MINUTES. THIS AMOUNT OF RAINFALL WILL CAUSE ROCK AND MUD SLIDES ON STEEP SLOPES ALONG HIGHWAY 359 AND FLASH FLOODING OF SMALL CREEKS AND STREAMS. IF YOU PLAN TO TRAVEL ON HIGHWAY 359 BETWEEN HAWTHORNE AND THE CALIFORNIA STATELINE...USE EXTREME CAUTION. THE ROAD MAY BE COVERED BY WATER...ROCK SLIDES...OR MAY BE WASHED OUT. DO NOT ATTEMPT TO DRIVE THROUGH FLOODED AREAS. LAT...LON 3820 11884 3809 11869 3820 11852 3832 11869 $$ BRONG
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Reno, NV wrote its last area forecast discussion before this flash flood warning went out at Jul 11, 2:50 PM PDT, 2 hours 47 minutes earlier.
Area forecast discussion, Jul 11, 2:50 PM PDT, 2 hours 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RENO NV 250 PM PDT WED JUL 11 2007 .SHORT TERM... LOW PRESSURE SYSTEM OFF THE WEST COAST WILL REMAIN NEARLY STATIONARY TODAY AND DRIFT WEST AS HIGH PRESSURE OVER THE SOUTHWEST BUILDS NWD. SOUTHERLY FLOW AHEAD OF OF LOW WILL CONTINUE TO ADVECT MOISTURE NWD AND ALLOW SHORT WAVES TO ROTATE ACROSS THE AREA. FIRST SHORT WAVE GENERATED MORNING SHOWERS ACROSS THE AREA...AND THESE SHOWERS ARE NOW MOVING NORTH OF INTERSTATE 80. DRY SLOT NEAR SHORT WAVE IS NOTED ON WATER VAPOR MOVING NORTH INTO THE TAHOE BASIN. PLENTY OF CLEARING SOUTH OF THIS WAVE ON VISIBLE SATELLITE...WHICH IS ALLOWING THE ATMOSPHERE TO HEAT UP AND DESTABILIZE QUICKLY THIS AFTERNOON. THUNDERSTORMS HAVE ALREADY STARTED DEVELOPING ALONG THE SIERRA IN MONO AND ALPINE COUNTIES... AND PLENTY OF CU IS FORMING ELSEWHERE SOUTH OF INTERSTATE 80. MODIFIED TOTAL TOTALS ARE ABOVE THE CRITICAL 30 THRESHOLD OVER ALL AREAS BY THIS AFTERNOON AND EVENING. STORM MOTION NOTED ON MORNING SOUNDING IS AROUND 15 MPH. PW VALUES ALSO AROUND 0.85 WITH PLENTY OF CAPE AND INSTABILITY FOR STORMS TO DEVELOP...BASED ON 18Z SOUNDING. THEREFORE SCATTERED SHOWERS AND THUNDERSTORMS ARE STILL EXPECTED ACROSS MUCH OF THE AREA THIS AFTERNOON. INITIALLY THE MOST ACTIVE AREAS WILL BE ALONG THE SIERRA...BUT AS WESTERLIES KICK IN LATE IN THE AFTERNOON ACTIVITY WILL LIKELY SHIFT INTO WRN NV. FLASH FLOOD WATCH IS STILL IN EFFECT FOR THE SIERRA AND NORTHWEST NV. STORM MOTION WOULD ACT TO REDUCE THE FLASH FLOOD THREAT...HOWEVER WITH THE SOUTHERLY FLOW STORMS WILL LIKELY DEVELOP AND MOVE OVER THE SAME AREAS. THIS COULD BRING SEVERAL PERIODS OF LOCAL MODERATE TO HEAVY RAIN TO THE SAME AREAS. THE HIGHEST RISK AREAS WILL BE THE MOST RECENT BURN AREAS...AREAS NEAR STEEP TERRAIN...AND SMALL CREEKS AND STREAMS. ONCE WESTERLIES KICK IN AND ENHANCE CONVERGENCE OVER THE FAVORED NV AREAS SUCH AS THE PINE NUTS AND UP INTO LOCKWOOD AND THE SPANISH SPRINGS AREA...FLASH FLOODING MAY BE A CONCERN THERE AS WELL. SOME STORMS MAY ALSO BECOME SEVERE TODAY AS STEEP LAPSE RATES DEVELOP WITH HEATING. HEAVY RAIN AND HAIL ARE POSSIBLE BENEATH THE CORES AS WELL AS STRONG OUTFLOW WINDS AWAY FROM THE STORMS. AS SECOND SHORT WAVE ROTATES NORTH...MOST TSTM ACTIVITY SHOULD MOVE NORTH OF HIGHWAY 50 BY LATER THIS EVENING. SMOKE FROM THE ANTELOPE COMPLEX WILDFIRE IN CENTRAL LASSEN COUNTY PRODUCED PLENTY OF SMOKE THIS MORNING ACROSS ERN SIERRA COUNTY INTO THE RENO/SPARKS AREAS. SOME SMOKE MAY LINGER TONIGHT DEPENDING ON HOW MUCH RAIN WE SEE AND IF IT DAMPENS THE FIRE AND SMOKE AT ALL. HIGH PRESSURE BEGINS BUILDING OVER THE AREA ON THURSDAY...HOWEVER LINGERING MOISTURE WILL LIKELY ALLOW ISOLATED TSTMS TO DEVELOP OVER FAVORED CONVERGENCE ZONES IN MONO/MINERAL COUNTIES AND ALONG THE SIERRA AND FAR NW NV. SOUTHWEST FLOW BECOMES MORE PRONOUNCED BY FRIDAY AND SATURDAY NEAR AND NORTH OF LAKE TAHOE...WHICH MAY PREVENT MUCH IN THE WAY OF TSTM DEVELOPMENT OVER ALL BUT MONO/MINERAL COUNTIES. NRN LASSEN WILL HAVE TO BE WATCHED IN CASE FLOW IS NOT AS STRONG. AFTER COOLER TEMPERATURES TODAY DUE TO THE CLOUD COVER AND SHOWERS...TEMPERATURES WILL INCREASE BACK INTO THE UPPER 90S TO LOW 100S ACROSS NV BY THURSDAY THROUGH THE WEEKEND. BENINATO .LONG TERM...SUNDAY THROUGH WEDNESDAY... UPPER LEVEL RIDGE IS EXPECTED TO BREAKDOWN AND PUSH EASTWARD EARLY NEXT WEEK WITH A DEEP TROUGH DIPPING INTO NORTHERN CALIFORNIA AND NORTHWEST NEVADA. STILL HAVING SOME ISSUES WITH MEDIUM RANGE MODELS IN THE DAY 6-8 RANGE. GFS AND ECMWF SEEM TO BE IN SOMEWHAT AGREEMENT OF THE TIMING OF THE UPPER RIDGE BREAKING DOWN MONDAY WITH THE TROUGH MOVING IN TUESDAY. GFS ENS...ON THE OTHER HAND...HAVE THE TROUGH MOVING IN MONDAY...A FULL 24 HOURS AHEAD OF THE GFS AND ECMWF. ENS MEMBERS ALSO SEEM TO BE IN GOOD AGREEMENT WITH EACH OTHER...MAKING THE OPER GFS AND THE ECMWF THE OUTLIERS. FOR NOW...WENT IN BETWEEN THE TWO SOLUTIONS. NONETHELESS...THE UPPER RIDGE IS EXPECTED TO MOVE OFF TO THE EAST EARLY NEXT WEEK...WITH SOME POSSIBLE FIRE WEATHER CONCERNS OF STRONG WINDS AND LOW RH WHEN THE TROUGH SWINGS THROUGH. TEMPERATURES ARE EXPECTED TO DROP BACK DOWN INTO THE NORMAL RANGE BY THE MIDDLE OF NEXT WEEK...WHICH WILL BE MUCH WELCOMED AFTER THIS RECENT LONG STRETCH OF ABOVE NORMAL TEMPERATURES. HOON && .AVIATION... ISOLATED SHOWERS AND THUNDERSTORMS WILL INCREASE IN BOTH AREAL COVERAGE AND INTENSITY AS THEY SPREAD NORTHWARD ACROSS MUCH OF WESTERN NEVADA...SIERRA AND NORTHEAST CALIFORNIA. LOCALLY HEAVY RAIN AND STRONG OUTFLOW WINDS WITH STRONGER CELLS AS THEY TRACK GENERALLY NW-N AROUND 10-15KT. OUTFLOW WIND GUSTS IN EXCESS OF 45KT POSSIBLE. THUNDERSTORMS WILL LIKELY PUSH AWAY FROM THE TAHOE BASIN 00Z-02Z WITH THUNDERSTORM THREAT CONTINUING THROUGH ABOUT 06Z FOR AREAS NORTH AND EAST OF KRNO. HOON && .FIRE WEATHER... SCATTERED THUNDERSTORMS HAVE DEVELOPED IN THE CLEAR SLOT SOUTH OF THE EXTENSIVE CLOUD SHIELD WHICH CURRENTLY COVERS THE NORTHERN THIRD OF THE FORECAST AREA. THESE FAST MOVING STORMS HAVE PRODUCED PLENTY OF LIGHTNING AND HAS REPORTEDLY LED TO SEVERAL NEW FIRE STARTS. EVEN THOUGH THE AIRMASS IS QUITE MOIST WITH THE SPECIAL 18Z RADIOSONDE SHOWING CLOSE TO 0.90 OF PW...THE SPEEDS OF MOST CELLS ARE STILL WORRISOME FOR FIRE STARTS GOING INTO THE EVENING. THESE STORMS SHOULD CONTINUE TO DEVELOP OVER THE NORTHERN PORTION OF THE DISTRICT AS THE CLEAR SLOT PUSHES NORTH OF I-80. AFTER TODAY FIRE WEATHER CONCERNS WILL BE MINIMAL AS THUNDERSTORM COVERAGE DECREASES THURSDAY...ALTHOUGH ISOLATED CONVECTION IS STILL EXPECTED. HUMIDITIES ARE EXPECTED TO RECOVERY DECENTLY OVERNIGHT WITH THE MOIST AIRMASS IN PLACE BEFORE GRADUALLY WORSENING AS WE DRY OUT INTO THE WEEKEND. NEXT MAJOR FIRE WEATHER CONCERN WILL BE GUSTY WINDS FOR EARLY NEXT WEEK AS A TROUGH OF LOW PRESSURE PUSHES INTO NORTHERN CA AND NV. MILNE && .REV WATCHES/WARNINGS/ADVISORIES... NV...FLASH FLOOD WATCH THROUGH 11 PM PDT FOR NVZ002-003-005. CA...FLASH FLOOD WATCH THROUGH 11 PM PDT FOR CAZ070>073. && HTTP://WEATHER.GOV/RENO
Hazardous weather outlook, Jul 11, 3:00 AM PDT, 14 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RENO NV 300 AM PDT WED JUL 11 2007 CAZ070>073-NVZ001>005-120700- SURPRISE VALLEY CALIFORNIA-LASSEN-EASTERN PLUMAS- EASTERN SIERRA COUNTIES-GREATER LAKE TAHOE AREA-MONO- MINERAL AND SOUTHERN LYON COUNTIES-GREATER RENO-CARSON CITY- MINDEN AREA-WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE- NORTHERN WASHOE COUNTY- 300 AM PDT WED JUL 11 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EASTERN SIERRA... NORTHEAST CALIFORNIA AND WESTERN NEVADA. .DAY ONE...TODAY AND TONIGHT AN UPPER LOW PRESSURE SYSTEM OFF THE CENTRAL CALIFORNIA COAST AND HIGH PRESSURE CENTERED NEAR THE FOUR CORNERS REGION WILL COMBINE TO CONTINUE PULLING SUBTROPICAL MOISTURE NORTHWARD INTO EASTERN CALIFORNIA AND WESTERN NEVADA TODAY. AN UPPER LEVEL DISTURBANCE MOVING NORTHWARD ACROSS THE REGION TODAY WILL PROVIDE LARGE SCALE FORCING AND GENERATE SCATTERED SHOWERS AND THUNDERSTORMS AGAIN. AMPLE MOISTURE AND AVAILABLE ENERGY MAY PRODUCE LOCALLY HEAVY RAINFALL AND STRONG DOWNBURST WINDS THROUGH WEDNESDAY EVENING. SEE THE LATEST FLASH FLOOD WATCH /WGUS65 KREV FFAREV/ FOR MORE DETAILED INFORMATION. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY HIGH PRESSURE WILL BEGIN TO BUILD INTO THE AREA THURSDAY AND CONTINUE TO DOMINATE THE REGION THROUGH THE WEEKEND DECREASING THUNDERSTORM ACTIVITY. TEMPERATURES WILL REMAIN SLIGHTLY ABOVE NORMAL. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER...INCLUDING HEAVY RAINFALL...STRONG THUNDERSTORM OUTFLOW WINDS AND FLASH FLOODING TO THE NATIONAL WEATHER SERVICE. SKYWARN ACTIVATION WILL BE REQUIRED WEDNESDAY AFTERNOON AND EVENING AGAIN AS POTENTIALLY SEVERE WEATHER REMAINS A THREAT. SMM HTTP://WEATHER.GOV/RENO
In the hours before
Special weather statement, Jul 11, 3:07 PM PDT, 2 hours 30 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RENO NV 307 PM PDT WED JUL 11 2007 NVZ004-112245- WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE- 307 PM PDT WED JUL 11 2007 ...STRONG THUNDERSTORM SOUTHWEST OF FALLON... AT 300 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 13 MILES SOUTHWEST OF FALLON...AND MOVING NORTH AT 15 MPH. FREQUENT DEADLY LIGHTNING...MODERATE RAIN WITH RAINFALL AMOUNTS OF AROUND ONE HALF INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN THREE MILES...SMALL PEA OR MARBLE SIZE HAIL...AND STRONG GUSTY WINDS OF UP TO 50 MPH...WITH AREAS OF BLOWING DUST... ARE EXPECTED WITH THIS STORM. THIS STORM WILL BE... JUST WEST OF FALLON BY 330 PM PDT. BE AWARE THAT A GUST FRONT PRECEDING THIS STORM WILL GENERATE STRONG AND GUSTY WINDS WELL BEFORE THE ARRIVAL OF ANY RAIN. IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO... WEATHER.GOV/RENO ON THE INTERNET...OR LOCAL MEDIA FOR LATER UPDATES AND POSSIBLE WARNINGS. HOON
Special weather statement, Jul 11, 4:41 PM PDT, 56 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RENO NV 441 PM PDT WED JUL 11 2007 NVZ004-120100- WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE- 448 PM PDT WED JUL 11 2007 ...GUSTY THUNDERSTORM WINDS AFFECTING CHURCHILL AND PERSHING COUNTIES THROUGH 6 PM PDT... AT 445 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A BAND OF STRONG THUNDERSTORMS OVER NORTHERN CHURCHILL COUNTY. THE THUNDERSTORMS WILL MOVE INTO SOUTHERN PERSHING COUNTY BY 5 PM PRECEDED BY STRONG GUSTY WINDS. WIND GUSTS TO 50 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH BLOWING DUST WHICH WILL REDUCE VISIBILITY ALONG I-80 NEAR AND SOUTH OF LOVELOCK NV. ADDITIONAL THUNDERSTORMS WERE MOVING INTO SOUTHERN CHURCHILL COUNTY AND WILL ALSO PRODUCE WIND GUSTS TO 50 MPH IN THE FALLON AREA AND ALONG HIGHWAY 50 UNTIL 6 PM PDT. IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO... WEATHER.GOV/RENO ON THE INTERNET...OR LOCAL MEDIA FOR LATER UPDATES AND POSSIBLE WARNINGS. RC
The office that day
Everything else NWS Reno, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 11, 5:12 PM PDT | Flash Flood Warning | REV | Douglas | 93 min |
| Jul 11, 6:51 PM PDT | Flash Flood Warning | REV | Mineral | 2 hr |
Nearby
Flash Flood Warnings in Nevada, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.